Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 66, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 30, 2002, 6:45 PM EDT for Ware County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2002, 6:45 PM EDT (22:45 UTC)
- Expired
- Jun 30, 2002, 7:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Ware County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1063 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
083 WUUS52 KJAX 302245 SVRJAX GAC299-302330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 643 PM EDT SUN JUN 30 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL WARE COUNTY IN SOUTHEAST GEORGIA * UNTIL 730 PM EDT * AT 643 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER WARESBORO...OR ABOUT 8 MILES NORTHWEST OF WAYCROSS...MOVING SOUTHWEST AT ABOUT 5 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. $$ LAT...LON 3126 8262 3112 8250 3122 8234 3137 8249 BROYLES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:00 PM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 30, 2:00 PM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT SUN JUN 30 2002 A LARGE CLUSTER OF THUNDERSTORMS ALONG NE FL ATLANTIC COAST THIS MORNING HAS PROVIDED GOOD RAINFALL ACROSS FLAGLER... ST. JOHNS AND EASTERN MARION COUNTIES. RADAR INDICATES AMOUNTS RANGED FROM 1/4 TO 3 INCHES. WATER VAPOR IMAGE INDICATES SOME WHAT DRIER AIR MOVING INTO SE GA AND SHOULD CONTINUE SOUTH ACROSS WESTERN (I-75) PORTION OF CWA IN FL OVER THE NEXT 48 HOURS. EXTENDED... LITTLE CHANCE... CONTINUE AFTERNOON/EVENING THUNDERSTORM PATTER THROUGH THE NEXT SUNDAY WITH TEMPS A FEW DEGREES ABOVE NORMAL. MARINE...NO HEADLINES. WINDS LESS THAN 15 KTS AND SEAS LESS THAN 3 FEET NEXT 5 DAYS. FIRE WX...NO CONCERNS. PRELIM CCF AMG EE 069/092 069/094 070 22--3 SSI EE 072/086 072/088 073 22--3 JAX BB 070/089 070/091 071 22443 SGJ BB 073/087 073/089 074 22443 GNV TT 069/089 069/091 070 22164 OCF TT 069/089 069/091 070 22477= .JAX... .GA...NONE. .FL...NONE. JOHNSON/BROYLES
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:24 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 51 min |
| Jun 30, 6:25 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 50 min |
| Jun 30, 7:00 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 45 min |
| Jun 30, 7:54 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Coffee | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.